Anyone else on ribociclib

FormerMember
FormerMember
  • 39 replies
  • 34 subscribers
  • 30718 views

I am on my third week of ribociclib and letrozole.

anyone else on ribociclib? I’m strughling to know what is a side effect and what is everyday aches and pains! Just wondered what people’s experiences are.

thanks, Nicky x

  • Hi, Saw no one had answered - unusual. I am just about to start on these two meds, so once I do I can answer you! It can be hard knowing what is causing what, and I can only assume any new issues will be down to new drugs. Will let you know in a week or so.

  • FormerMember
    FormerMember in reply to ownedbystaffies

    Hi Nickyd

    How are the meds? I'm on Ribociclib and Letrozole as well as Zometa which is a 6 weekly injection for bone rebuilding.  I've been on all three since September 2018.  They have worked and what was widely spread cancer across my whole skeleton is now inactive. I suppose it's like a quiet volcano.  Re. side effects, I was sick a lot to begin with despite using Granisetron patches (they caused headaches) and I had a really bad head on top. It might have been the remnants of the cancer in my skull which caused a lot of pain.  I am often tired and have had neutropenia once.  I'm on a reduced dose of Ribociclib now, 2 a day instead of 3 for the 21 days.  I'm still taking a lot of pain killers for headaches and in desperation have started Kinesiology which has helped and I'm amazed.

    The consultant says I've very poor tolerance for all the treatments which according to his experience is unusual.   It would be interesting to hear from you. 

    Cosima 

  • FormerMember
    FormerMember in reply to FormerMember

    Hi V   and

    How are you both experiencing Ribociclib at this stage? 
    I have tagged you both into this thread as we are all  taking Ribociclib.

    I have started my third cycle of Ribociclib with Fulvestrant monthly injections. My main side effects are fatigue, especially during the third week. Insomnia is also an issue as are sore eyes ( got drops) and back pain. 

    Ribociclib sometimes makes me feel nauseous, after taking it, but this passes after 3 hrs or so. Not bad enough to take anti nausea meds. Currently I take 3 tablets daily in the evening and hope to sleep through SEs. 

    I am due a CT scan mid Feb and gets results in March to see if it’s working. 

    Judith xx

  • FormerMember
    FormerMember in reply to FormerMember

    Hi

    I am on my first week of my third cycle of Ribociclib tablets ( with monthly Fulvestrant injections). 

    Main SE is fatigue, especially third week. I currently take the three tablets in the evening and hope to sleep ( what’s that Wink ) through the SEs. 
    I have tagged in another 2 people on this treatment too. 
    Judith xx

  • FormerMember
    FormerMember in reply to FormerMember

    Hello everyone

    I'm impressed with how you can all tolerate Ribociclib.   I spent the first week on it in hospital with dreadful side effects, I was incredibly sick and am still sick about once or twice a month and tend not to eat in the evenings as a precaution.  I bought some Sea-Bands to wear on my wrists from the chemist and they get rid of the nausea.  Has anyone had headaches as well?  Sometimes I think I'm going mad with all the side effects but lately they are much better. 

    I think insomia is one of the side effects. Is it worth trying something natural like Valerian to help with sleeping? 

    Cosima

  • Hi All

    I did not answer as I had a rubbish experience with Ribo.  Don't panic.. I had zero side effects but only managed one cycle (was on the highest dose 3 tabs a day) my bloods went haywire so after first cycle had to have a 6/7 week break with nothing. I was then put on Palbo (they are similar I have been told).  I tolerated them at highest dose 125mg and am just completing cycle 7.

    I am ok a bit tired and at the beginning had an awful metallic taste when I drunk water and on the week break feel a bit down. I think that once your body gets used to the drugs then you start to feel a bit or normality.

    I am not sure this helps but thought I would share - my profile if you want to read say much the same.

    x

  • Hi Cosima,

    I’m not on Ribocliclib, am on Palbociclib, but re your insomnia, I would think that Valerian could help as it’s natural but it would worth getting advice.

    It might sound daft but back in 2005 when I was also on steroids so ate loads Winkand found my sleep pattern was erratic, I took to having the radio on all night. I do now,  this time around and for me, it helps me sleep better. Just a suggestion anyway.

    Best wishes xxx

  • FormerMember
    FormerMember in reply to Ruby2016

    Hi Ruby2016

    Thank you! I tend to wake up at 4 or 5 and do my nut. I agree, the radio can be a great friend and I  keep it on 24/7.  Silence, what's that? 

  • I thought you might think it was a bonkers idea but you’re already doing it Thumbsup tone3.

    My sleep patterns have altered since starting this treatment plan plus I am not setting my alarm at the time I did when I was working with children.when I started work at 7am.

    I fully appreciate you are working and so trying to stick to the same timings. However, just wondering if you can ‘reframe’ the waking up early and instead of (understandably) feeling frustrated/annoyed etc,, view it as ‘oh it’s that time again’ and play a favourite CD or watch a programme you’ve recorded to distract yourself.

    just a thought Kissing heart xx

  • FormerMember
    FormerMember in reply to FormerMember

    Hi Judith I am currently on my 4th cycle of treatment and also suffer from insomnia. Some days I feel a little nauseous but like you stops after couple of hours. I am currently waiting  for a scan appointment to see how the treatment is working. Keeping everything crossed for all of us on this medication.                                                                                                                                                             Von xx